MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback 360 coronary orbital atherectomy device (oad) would not power on during the procedure.This resulted in a clinically significant delay to the patient.The patient experienced aminophylline toxicity due to the prolonged case.A new oad was used to complete the procedure.
 
Additional Manufacturer Narrative
H6 health effect - suggested clinical code 4581: aminophylline toxicity.The investigation is ongoing.A supplemental report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Correction: d1, h6 (annex f).Updated: b4, d9, g3, g6, h2, h3, h6 (annex b, c, d).The oad was returned for analysis.The issue with the device not powering on during the procedure was able to be confirmed after review of the device data log.The device data log showed two low speed attempts that ended in 48 volt power loss.It is possible the power loss was a result of the saline pump unexpectedly shutting off, going into standby mode, or a loose connection with the power jack.However, this was unable to be conclusively determined.During analysis, the oad spun on both speeds and functioned as intended.The exact root cause of the event was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19714533
Report Number3004742232-2024-00256
Device Sequence Number8609069
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)250131(10)472246-1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number472246-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown